Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



The manifold smoothing problem

Author: Stewart S. Cairns
Journal: Bull. Amer. Math. Soc. 67 (1961), 237-238
MathSciNet review: 0124064
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. Morton Brown, A proof of the generalized Schoenflies theorem, Bull. Amer. Math. Soc. vol. 66 (1960) pp. 74-76. MR 117695
  • 2. M. A. Kervaire, A manifold which does not admit any differentiable structure, Comment. Math. Helv., vol. 34 (1960) pp. 257-270. MR 139172
  • 3. J. Milnor, On the relationship between differentiable manifolds and combinatorial manifolds, Princeton University, Mimeographed, 1956.
  • 4. Marston Morse, A reduction of the Schoenflies extension problem, Bull. Amer. Math. Soc. vol. 66 (1960) pp. 113-115. MR 117694
  • 5. Hiroshi Noguchi, The smoothing of combinatorial n-manifolds in (n+1)-space. Ann. of Math. vol. 72 (1960) pp. 201-215. MR 126285
  • 6. René Thom, Les structures dıfférentiables des boules et des sphères, Colloque de Géométrie Différentielle Globale, Centre Belge de Recherches Mathématiques, Brussels, 1959. MR 121805

Additional Information


American Mathematical Society